MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PEG KIT - PULL METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PEG KIT - PULL METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8180-20
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trocar or cannula from the introducer needle feel into the patient during the procedure, when they tried to retrieve the item from inside the patient with our retrieval snare, the snare broke and they couldn¿t push the handle of the snare in to close the loop of the snare.They ended up having to use and pull the previous/competing boston sci kit in the middle of the procedure, to place a new trocar/cannula and retrieve the lost avanos cannula.Fortunately, they were able to retrieve the lost avanos cannula, and no injury occurred to the patient.The procedure that took more than double the amount of time to complete due to the complication.Per additional information received on 19-apr-2024, ¿after the doctor inserted the introducer safety needle through the incision, the doctor was unable to remove the needle without applying extreme force.When he was finally able to dislodge the needle, imaging from the endoscopy scope showed that the introducer sheath was bent.At this time, the doctor tried advancing the wire but was unable due to the sheath malformation.The doctor then tried to utilize the snare to manipulate the sheath.The snare was able to open but would not close upon the endoscopy technicians direction.The doctor ended up having to use increase the incision site and utilize hemostatic forceps to remove the introducer sheath from the patient¿s abdominal wall.At this time, the doctor utilized a remaining boston scientific peg kit to get another introducer sheath to finish the procedure.¿ there was no injury to the patient.The patient did have to get a larger incision and was given antibiotics after the extended procedure.Hemostat forceps, a different snare, and a different peg kit were used to complete the procedure.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 13 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30281841 was reviewed and the product was produced according to product specifications.A root cause could not be determined.All information reasonably known as of 13 jun 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC SAFETY PEG KIT - PULL METHOD
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19320841
Report Number3006646024-2024-00021
Device Sequence Number7592638
Product Code KNT
UDI-Device Identifier00350770445991
UDI-Public(01)00350770445991(10)30281841(17)250321(11)231128
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number8180-20
Device Catalogue NumberN/A
Device Lot Number30281841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient Weight77 KG